Alert archive / New York / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 73, NWS Albany, NY

June 27, 2007Saratoga County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jun 27, 2007, 3:40 PM EDT for Saratoga County, New York. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2007, 3:40 PM EDT (19:40 UTC)
Expired
Jun 27, 2007, 4:30 PM EDT
In force
50 min
Issued by
NWS Albany, NY
Area
Counties, with a storm outline in the text

County Saratoga County, NY

The radar

The Albany radar (KENX), 42 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 3:49 PM EDTTSTM WND DMGBurnt Hills, NY1 TREE AND WIRES DOWN
Jun 27, 4:01 PM EDTTSTM WND DMGCharlton, NY1 TREE AND WIRES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 12:58 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.7 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1637 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1637 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
997 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 271940
SVRALY
NYC091-272030-
/O.NEW.KALY.SV.W.0073.070627T1940Z-070627T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
340 PM EDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 430 PM EDT

* AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BURNT HILLS...OR ABOUT 6 MILES NORTH OF SCOTIA...AND MOVING EAST AT
  25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTH OF BALLSTON SPA BY 345 PM EDT...
  CLIFTON PARK BY 350 PM EDT...
  ROUND LAKE BY 355 PM EDT...
  MECHANICVILLE BY 405 PM EDT...

LAT...LON 4294 7364 4290 7368 4281 7367 4282 7385
      4284 7389 4290 7391 4290 7395 4294 7403
      4301 7403 4302 7361

$$

SNYDER
2 follow-up statements
000 
WWUS51 KALY 271956
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
355 PM EDT WED JUN 27 2007

NYC091-272030-
/O.CON.KALY.SV.W.0073.000000T0000Z-070627T2030Z/
SARATOGA NY-
355 PM EDT WED JUN 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHERN SARATOGA COUNTY...

AT 351 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING PENNY SIZE HAIL...DAMAGING WINDS IN EXCESS OF 
60 MPH AND TREES AND WIRES DOWN IN BURNT HILLS.  THIS STORM WAS 
LOCATED NEAR JONESVILLE...OR ABOUT NEAR CLIFTON PARK...MOVING EAST 
AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  COONS AND NEWTOWN BY 400 PM EDT...
  WILLOW GLEN...MECHANICVILLE AND SNAKE HILL BY 405 PM EDT...
  EAST SARATOGA JUNCITON...STILLWATER JUNCTION...WAYVILLE AND
  KETCHUMS CORNERS BY 410 PM EDT...
  STILLWATER BY 415 PM EDT...

LAT...LON 4294 7364 4290 7368 4281 7367 4280 7382
      4284 7389 4290 7391 4290 7395 4294 7403
      4301 7403 4303 7361

$$
WRS/VTK
000 
WWUS51 KALY 272030
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
428 PM EDT WED JUN 27 2007

NYC091-272038-
/O.CAN.KALY.SV.W.0073.000000T0000Z-070627T2030Z/
SARATOGA NY-
428 PM EDT WED JUN 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SARATOGA COUNTY IS
CANCELLED...

THUNDERSTORMS HAVE MOVED OUT OF SARATOGA COUNTY FOR NOW. 
HOWEVER...MORE STORMS WILL MOVE INTO SARATOGA COUNTY DURING THE  
NEXT HOUR. 

LAT...LON 4294 7364 4290 7368 4281 7367 4280 7382
      4284 7389 4290 7391 4290 7395 4294 7403
      4301 7403 4303 7361

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:15 PM EDT, 25 minutes earlier.

Area forecast discussion, Jun 27, 3:15 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
315 PM EDT WED JUN 27 2007

.SYNOPSIS...
THE HOT AND HUMID AIRMASS WILL BE REPLACED BY A MUCH COOLER AND
DRIER AIR MASS ON THURSDAY...AS A COLD FRONT CROSSES THE REGION
DURING THE DAY. SCATTERED SHOWERS OR THUNDERSTORMS ARE STILL
POSSIBLE UNTIL THE COLD FRONT MOVES THROUGH. THE LARGE COOL AND DRY
AIR MASS BEHIND THIS COLD FRONT WILL SETTLE IN OVER THE REGION AND
CONTROL OUR WEATHER THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
INTENSE CONVECTION HAS ENDED ACROSS MUCH OF THE REGION...BUT
ULSTER...DUTCHESS AND LITCHFIELD COUNTIES REMAIN UNDER A SEVERE
THUNDERSTORM WATCH UNTIL 1100 PM. FOR MOST OF THE REGION IT WILL BE
QUITE THIS EVENING WITH NOTHING MORE THAN A SCATTERED SHOWERS. FOR
THE SOUTHERN THREE COUNTIES...A LINE OF THUNDERSTORMS IS CURRENTLY
MOVING THROUGH ULSTER COUNTY AND POINTS SOUTH...AND THIS LINE WILL
LIKELY EXIT LITHCFIELD COUNTY BY 1000 PM.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH FRIDAY/...
WILL LOSE THE CHANCE OF SEVERE CONVECTION IN ALL AREAS AFTER 1100
PM...BUT SOME ELEVATED INSTABILITY WILL REMAIN...SO WILL MAINTAIN A
CHANCE OF THUNDER OVERNIGHT. HOWEVER...STORMS WILL NOT BE ROOTED IN
THE BOUNDARY LAYER AND SHOULD NOT BE ABLE TO MIX STRONG WINDS DOWN.
THE THREAT OF LOCALIZED HEAVY RAIN AND LIGHTNING WILL CONTINUE
TONIGHT. A COLD FRONT MOVING SOUTHEAST FROM THE EASTERN GREAT LAKES
WILL APPROACH NORTHWEST AREAS EARLY THURSDAY MORNING. SO THERE MAY
BE A LULL IN THE CONVECTIVE ACTIVITY FOR A TIME TONIGHT...BEFORE
MORE SHOWERS/STORMS DEVELOP TOWARDS MORNING. GOOD AGREEMENT WITH THE
MODELS THAT THE COLD FRONT WILL CLEAR CENTRAL AREAS INCLUDING THE
CAPITAL DISTRICT BY THE EARLY AFTERNOON HOURS THURSDAY...BUT WILL
NOT REACH SOUTHERN AREAS UNTIL LATE THURSDAY EVENING...SO HAVE
INCREASED THE POPS FOR OUR SOUTHERN AREAS THURSDAY NIGHT. CONVECTION
SHOULD PRETTY MUCH BE LIMITED TO AREAS SOUTH AND EAST OF ALBANY
THURSDAY AFTERNOON. SOME OF THE STORMS COULD BE SEVERE SOUTH AND
EAST OF THE CAPITAL DISTRICT...WITH SBCAPE VALUES AROUND 1000-1500
J/KG AND 0-6 KM BULK SHEAR OF 25-30 KTS. TEMPS WILL BE COOLER NORTH
AND WEST THURDSAY BUT ARE LIKELY TO BE IN THE UPPER 80S OVER THE MID
HUDSON REGION OF NEW YORK AND IN THE MID 80S OVER NORTHWESTERN
CONNECTICUT...AND THE HUMIDITY WILL CONTINUE IN THESE AREAS AS WELL.
LOWS THURSDAY NIGHT WILL RANGE FROM THE MID 40S IN THE ADIRONDACKS
AND GREEN MTNS WHERE SKIES SHOULD CLEAR OUT BY LATE EVENING...TO
NEAR 60 IN MOST OF THE HUDSON VALLEY.  FRIDAY WILL BE MOSTLY SUNNY
AND MUCH COOLER WITH HIGHS IN THE MID 60S OVER THE HIGHER TERRAIN
AND IN THE LOW 70S IN THE HUDSON VALLEY...ABOUT 8 DEGREES BELOW
NORMAL...WITH A PLEASANT NORTHWESTERLY BREEZE.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
A CANADIAN HIGH BUILDS INTO THE REGION FRIDAY NIGHT AND SATURDAY
AND CRESTS OVER THE REGION SUNDAY. IT WILL BRING SUNNY SKIES AND
TEMPERATURES ABOUT 5 DEGREES BELOW NORMAL. TEMPERATURES WILL
GRADUALLY INCREASE TUESDAY AS WARMER AIR MAKES ITS WAY INTO
THE REGION WITH A CHANCE OF SHOWERS MONDAY NIGHT AND TUESDAY
AS A WEAK LOW MOVES ACROSS THE REGION...BRINGING A WARM FRONT
THROUGH THE REGION TUESDAY FOLLOWED BY THE COLD FRONT ON
WEDNESDAY.

&&

.AVIATION /18Z WEDNESDAY THROUGH SUNDAY/...
WILL NOT SPECIFICALLY MENTION CONVECTION IN THE KALB/KGFL TAFS WITH
THIS ISSUANCE. CONVECTION THAT FIRED UP THIS AFTERNOON HAS PASSED
AND ANY CONVECTION ASSOCIATED WITH THE COLD FRONT WILL NOT REACH
HERE UNTIL VERY LATE TONIGHT OR EARLY THURSDAY MORNING WHICH IS THE
CONVECTIVE MINIMUM TIME. AFTER A COUPLE OF HOURS OF POTENTIAL
CONVECTION AT KPOU THROUGH 02Z...WILL ONLY KEEP CB IN THE FORECAST
INTO WEDNESDAY MORNING.

THE CROSSOVER TEMPS LOOK TO BE AROUND 70. HOWEVER CLOUDS AND SOME
BREEZE WOULD PRECLUDE CLASSIC RADIATIONAL FOG FORMATION TONIGHT.
HOWEVER...SHOWER INDUCED IFR FOG IS POSSIBLE AT KPOU WHERE WINDS
WILL BECOME LIGHT. IFR FOG ALSO POSSIBLE AT KGFL WHICH HAS THE BEST
POTENTIAL TO REACH THE CROSSOVER TEMP.

LIGHT SOUTH WINDS (UP TO 10 KTS) WILL OCCUR AHEAD OF THE COLD
FRONT...THE SWITCH TO WEST AT 10 TO 15 KTS WITH GUSTS TO 20 KTS
POSSIBLE BEHIND THE FRONT.

OUTLOOK...
FRI THROUGH SUNDAY...VFR. NO SIG WX.

&&

.FIRE WEATHER...
A MUCH COOLER AND DRIER AIR MASS WILL REPLACE THE HOT AND HUMID
AIRMASS ON THURSDAY. HIGHLY VARIABLE RAIN AMOUNTS FROM A TENTH OF AN
INCH TO TREE INCHES HAVE OCCURRED OVER THE FORECAST AREA THIS
AFTERNOON AND EVENING. THE COLD FRONT WILL CROSS THE AREA ON
THURSDAY...TRIGGERING MORE SHOWERS AND THUNDERSTORMS. WITH THE
PASSAGE OF THE COLD FRONT...A COOLER AND LESS HUMID AIRMASS WILL
FILTER IN.

THE HUMIDITY WILL INCREASE TO NEAR 100 PERCENT AFTER MIDNIGHT...WITH
WINDS DIMINISHING OVER THE VALLEYS TO LESS THAN 5 MPH. ON THURSDAY
THE MIDDAY HUMIDITY WILL RANGE FROM 50 PERCENT IN THE HUDSON VALLEY
TO ABOUT 70 PERCENT OVER THE ADIRONDACKS AND HIGHER TERRAIN OF THE
BERKSHIRES AND THE GREEN MTNS.

&&

.HYDROLOGY...
A TENTH TO THREE INCHES OF RAIN OCCURRED OVER THE HSA THIS AFTERNOON
AND EVENING. OVERALL...VERY LITTLE RESPONSE ON AREA MAINSTEM STREAMS
AND RIVERS. ADDITIONAL RAINFALL FOR THE REST OF TONIGHT AND THURSDAY
WILL BE SCATTERED AND NOT LIKELY AFFECT AREA STREAMS AND RIVERS.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&
Hazardous weather outlook, Jun 27, 1:28 PM EDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
128 PM EDT WED JUN 27 2007

CTZ013-NYZ059-060-064>066-281200-
SOUTHERN LITCHFIELD-EASTERN GREENE-WESTERN COLUMBIA-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-
128 PM EDT WED JUN 27 2007

...SEVERE THUNDERSTORM WATCH 456 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND
EAST CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   HEAT ADVISORY.

THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS GREATER THAN
58 MPH. ALSO...SOME THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY
DOWNPOURS. LOCALIZED MINOR FLOODING OF POOR DRAINAGE LOCATIONS MAY
OCCUR WITH ANY SLOW MOVING THUNDERSTORMS. THUNDERSTORMS THAT
DEVELOP WILL MOVE FROM NORTHWEST TO SOUTHEAST AROUND 15 TO 20 MPH.
THE THUNDERSTORMS WILL RESULT FROM A TROUGH OF LOW PRESSURE MOVING
INTO A VERY WARM AND HUMID AIR MASS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AGAIN THURSDAY
AFTERNOON. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS. THE
THUNDERSTORMS WILL RESULT FROM A COLD FRONT PASSING THROUGH THE
REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ001-MAZ001-025-NYZ058-061-063-281200-
NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-
WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-
128 PM EDT WED JUN 27 2007

...SEVERE THUNDERSTORM WATCH 456 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS AND EAST CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS GREATER THAN
58 MPH. ALSO...SOME THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY
DOWNPOURS. LOCALIZED MINOR FLOODING OF POOR DRAINAGE LOCATIONS MAY
OCCUR WITH ANY SLOW MOVING THUNDERSTORMS. THUNDERSTORMS THAT
DEVELOP WILL MOVE FROM NORTHWEST TO SOUTHEAST AROUND 15 TO 20 MPH.
THE THUNDERSTORMS WILL RESULT FROM A TROUGH OF LOW PRESSURE MOVING
INTO A VERY WARM AND HUMID AIR MASS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AGAIN THURSDAY
AFTERNOON. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS. THE
THUNDERSTORMS WILL RESULT FROM A COLD FRONT PASSING THROUGH THE
REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NYZ032-033-038>043-047>054-082>084-VTZ013>015-281200-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
128 PM EDT WED JUN 27 2007

...SEVERE THUNDERSTORM WATCH 456 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS GREATER THAN
58 MPH. ALSO...SOME THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY
DOWNPOURS. LOCALIZED MINOR FLOODING OF POOR DRAINAGE LOCATIONS MAY
OCCUR WITH ANY SLOW MOVING THUNDERSTORMS. THUNDERSTORMS THAT
DEVELOP WILL MOVE FROM NORTHWEST TO SOUTHEAST AROUND 15 TO 20 MPH.
THE THUNDERSTORMS WILL RESULT FROM A TROUGH OF LOW PRESSURE MOVING
INTO A VERY WARM AND HUMID AIR MASS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS ON THURSDAY. THE
THUNDERSTORMS WILL RESULT FROM A COLD FRONT PASSING THROUGH THE
REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 27, 2:30 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
230 PM EDT WED JUN 27 2007

NYZ063-064-271915-
EASTERN ULSTER NY-WESTERN ULSTER NY-
230 PM EDT WED JUN 27 2007

...A STRONG THUNDERSTORM IN ULSTER COUNTY...

AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS...AND HEAVY RAIN.
THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF WEST SHOKAN...OR ABOUT
10 MILES EAST OF GRAHAMSVILLE...AND MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
WEST SHOKAN BY 240 PM EDT
OLIVEBRIDGE BY 250 PM EDT
HURLEY AND TILLSON BY 310 PM EDT

IN ADDITION TO HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

BGM/BJF
Special weather statement, Jun 27, 2:35 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
235 PM EDT WED JUN 27 2007

NYZ039-040-271915-
MONTGOMERY NY-SOUTHERN FULTON NY-
235 PM EDT WED JUN 27 2007

...A STRONG THUNDERSTORM IN MONTGOMERY AND FULTON COUNTIES...

AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS...AND HEAVY RAIN.
THIS STORM WAS LOCATED NEAR TRIBES HILL...OR ABOUT OVER FONDA...AND
MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
FORT JOHNSON BY 240 PM EDT
HAGAMAN...AMSTERDAM AND 6 MILES SOUTH OF BROADALBIN BY 250 PM EDT

IN ADDITION TO HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

BGM/BJF
Local storm report, Jun 27, 2:37 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
237 PM EDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     LIGHTNING        KINGSTON                41.93N 74.00W
06/27/2007                   ULSTER             NY   TRAINED SPOTTER

            KATRINE HIGH SCHOOL STRUCK BY LIGHTNING.

&&

HJOHNSON
Special weather statement, Jun 27, 2:59 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
259 PM EDT WED JUN 27 2007

NYZ048-049-271945-
WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-
259 PM EDT WED JUN 27 2007

...A STRONG THUNDERSTORM IN SCHENECTADY COUNTY...

AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS...AND HEAVY RAIN.
THIS STORM WAS LOCATED 9 MILES WEST OF GLENVILLE...OR ABOUT OVER
AMSTERDAM...AND MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
ROTTERDAM JUNCTION AND GLENVILLE BY 315 PM EDT
EAST GLENVILLE AND SCOTIA BY 330 PM EDT
ALPLAUS...NISKAYUNA AND SCHENECTADY BY 335 PM EDT

IN ADDITION TO HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

BGM/BJF
Special weather statement, Jun 27, 3:02 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
302 PM EDT WED JUN 27 2007

NYZ032-033-038-271945-
HAMILTON NY-NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
302 PM EDT WED JUN 27 2007

...STRONG THUNDERSTORMS IN HAMILTON AND HERKIMER COUNTIES...

AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF LEWEY
LAKE CAMPGROUND TO 12 MILES NORTHEAST OF OHIO TO 18 MILES WEST OF
NORTHWOOD TO 18 MILES WEST OF FRANKFORT...OR ALONG A LINE EXTENDING
FROM 8 MILES NORTHWEST OF SPECULATOR TO 17 MILES NORTHEAST OF
HINCKLEY TO 10 MILES NORTH OF ROME TO 10 MILES WEST OF UTICA...AND
MOVING EAST AT 15 MPH.

THUNDERSTORMS WILL BE NEAR...
LEWEY LAKE CAMPGROUND BY 320 PM EDT
SPECULATOR BY 340 PM EDT
NORTHWOOD...MOFFITT BEACH CAMPGROUND...FRANKFORT AND POLAND BY 345 PM
EDT

SNYDER
Local storm report, Jun 27, 3:27 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
327 PM EDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     TSTM WND DMG     AMSTERDAM               42.94N 74.19W
06/27/2007                   MONTGOMERY         NY   LAW ENFORCEMENT

            MULTIPLE TREES AND POWERLINES DOWN THROUGHOUT THE CITY.

&&

KSUTKEVI

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:11 PM EDTSevere Thunderstorm WarningALYMontgomery, Schenectady64 min
Jun 27, 3:16 PM EDTSevere Thunderstorm WarningALYHerkimer59 min
Jun 27, 4:11 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer49 min
Jun 27, 4:17 PM EDTSevere Thunderstorm WarningALYMontgomery43 min
Jun 27, 4:23 PM EDTSevere Thunderstorm WarningALYFulton52 min
Jun 27, 4:42 PM EDTSevere Thunderstorm WarningALYSchoharie48 min
Jun 27, 4:55 PM EDTSevere Thunderstorm WarningALYAlbany, Schenectady65 min
Jun 27, 5:22 PM EDTFlash Flood WarningALYAlbany, Rensselaer, Saratoga3 hr
Jun 27, 5:28 PM EDTSevere Thunderstorm WarningALYRensselaer62 min
Jun 27, 5:45 PM EDTSevere Thunderstorm WarningALYColumbia, Greene60 min

Nearby

Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.